MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-409-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: triathlon cr fem comp #4 r-cem; cat# 5510f402; lot# 77uxu; triathlon prim tib bplate cemented sz 4; cat# 5520-b-400; lot# s332n.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Orthopaedic registrar notified stryker employee about planned 1 stage revision (dair) procedure for infection.Surgical plan, exchange tibial bearing.Nil concerns from surgeon re.Implant, surgeon unwilling to share any further details (op reports, pathology, etc.) due to confidentiality and nil concerns over implant performance.Pus was found in the patient's knee.Debridement and washout was performed and a new implant implanted.The procedure was completed successfully with no delays.
 
Event or Problem Description
Orthopaedic registrar notified stryker employee about planned 1 stage revision (dair) procedure for infection.Surgical plan, exchange tibial bearing.Nil concerns from surgeon re.Implant, surgeon unwilling to share any further details (op reports, pathology, etc.) due to confidentiality and nil concerns over implant performance.Pus was found in the patient's knee.Debridement and washout was performed and a new implant implanted.The procedure was completed successfully with no delays.Additional information received: tibial base plate removed and all poly tibia implanted.This revision was due to infection only - not implant failure.Completed successfully.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, dimensional and functional inspection were not performed as the device was not returned.-clinician review: - no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that 'orthopaedic registrar notified stryker employee about planned 1 stage revision (dair) procedure for infection.Surgical plan, exchange tibial bearing.Nil concerns from surgeon re.Implant, surgeon unwilling to share any further details (op reports, pathology, etc.) due to confidentiality and nil concerns over implant performance.Implant details: triathlon size 4 rt.Femur, ref (b)(4), lot: 77uxu.Triathlon size 4 primary tibial baseplate, ref: (b)(4), lot: s332n.Triathlon tibial bearing size 4, 9mm cr, ref: (b)(4), lot: wt3nkk.Pus was found in the patient's knee.Debridement and washout was performed and a new implant implanted.The procedure was completed successfully with no delays.Removed implant ref: (b)(4), lot: wt3nkk.' all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Additional information including pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20979587
Report Number0002249697-2024-01772
Device Sequence Number3954982
Product Code MBH
UDI-Device Identifier07613327382860
UDI-Public07613327382860
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number5530-G-409-E
Device Lot NumberWT3NKK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight115 KG